Jump to content
ACN Latitudes Forums

digitalmonk

Members
  • Content Count

    3
  • Joined

  • Last visited

Posts posted by digitalmonk

  1. I too have a 10 year old. I was never for the meds in the first place but the schools would bug me all the time about he needs on meds. My son has been diag. with ADD, ADHD and ODD! He has taken Ritalin, Concerta, Focalin, and Stratera and non worked, he looked drugged up all the time. He lost his appetite everyday. His 8 year old brother weighs just as much as the 10 year old. The effects on him were bad. Hes skin and bones. They also tryed concerta! I pulled the plug on that one because he was conplaining about always being sleeping and the teachers thought it was good him falling asleep in class, one less kid to yell at! Last year we had him in special ed class and they put him on adderall! His mood swings were unreal! I kept him off meds all the summer and he has spells where he just is very hard to control! His issues are behavioral one not learning ones. He respect fear and hurts those who show weakness. What do I do! I want him with no drugs in his system at all. How does the nutrition thing work? I have never heard that before ever!!!!!

     

    I need help badly!!!! I love him so much but hes on the verge of going and living with his father because he is making me loose everything, my job, my money, even close to my second marriage! :)

     

    Your TEN YEAR OLD SON SHOULD NOT BE ON THESE DRUGS! They change the development of his mind AND body. Treatment for ADD and other psychiatric problems needs to begin with a registered and I guess it is not needless to say, Qualified, Psychologist with expertise in his issues before he is 16.

  2. Hey, I am a 15 year old female, already on Lexapro, and I was recently prescribed Adderall XR (20mg) for ADD. I just began yesterday and so far I am experiencing some pretty unpleasant side effects. Of course, there was the insomnia. Drymouth, excessive sweating, leg aches (I am pretty sure this is from the Adderall, as I have not done any real physical activity), slight nausea, apetite loss (although this is a sort of good thing). My dad has been taking Adderall XR (30mg) for several years and he really seems to enjoy it. He says he only remembers experiencing insomnia. I am really enjoying the positive affects of this drug, the relief of anxiety, stuff doesn't feel as chaotic anymore, everything feels more natural, I feel more integrated into my environment... my mood is (so far) much more even, I can actually process thoughts... and the Euphoria. But the more I read up on this the more concerned I become... it seems a bit dangerous, what with addictions and depending on it and all that, and developing a tolerance... And the side effects for me are less than enjoyable (I also have marks all over my tongue and inside of my mouth from constantly chewing on my mouth/ grinding my teeth... I can't imagine what this would have to do with Adderall but I never experienced it before yesterday when I first started taking it... I suddenly feel very aware of my mouth and am constantly unintentionally moving it around... my teeth ache...). I was wondering if the side effects should go away after a while? How long before I would know what it is going to be like? I was previously trying out Concerta but stopped taking it after a few days because it made me irritable and sick to the stomach, and it just got increasingly worse.

     

    Any advice or comments appreciated.

     

    I've been reading through the posts here and come to wonder where you people are getting your doctors. Someone taking an SSRI should NOT be prescribed ANY ADHD stimulant whatsoever without very close monitoring and for God Sake 20 mg to start off?!

    Your father enjoys 30mg of Adderall because he gets high every time he takes the the bloody thing.

    Take the pills back to the pharmacy and find a qualified Psychiatrist because this is absurd.

  3. I am a 27yr old female, and I just got out of the hospital from a severe reaction to adderall. If you are someone you love plans to use adderall please make sure you understand all of the side effects. It turns out that I really do not even suffer from add.

    My doctor gave it to me, and gave me no warning of what was in store for me. I told her that I had a bad reaction once to retalin, but she said it was a very different drug.

    For the first 30 days she prescribed me 10 mg of the time-release adderall. I was told to call her, so she could see if she had to increase my dose. I called her 20 days into it, and I told her I was a little edgy but other then that I was fine. Without seeing me she increased my dose to 20 mg a day. After starting the 20mg I was unable to sleep that night. Since it was the weekend I continued my dose, but I was unable to sleep all weekend. While I was getting ready for work the following Monday I suffered from a panic attack. I called my doctor and we discontinued the medication. That evening I was unable to sleep, and started to suffer severely. It started with tics, which is uncontrolable movement and talking. I was also starting to see things, and felt everyone was out to get me. This got much worse the next day, and increased my blood pressure so high I had to check into the hospital. That is where I spent the next week so they could monitor me. I was actually pretty close to death, and had no since of reality.

     

    The prescribing doctor rates in the upper ranks of un-qualified professionals. You don't simply give someone Adderall after being told that strong stimulants, as so obviously implied, cause severe anxiety. Methylphenidate is NOT, post-metabolism, a "completely different drug". They yield their affects at different rates and trigger the brain a little differently but the fact is, they're both powerful drugs which DO cause increased activity throughout the entire body.

    The correct initial discussion would have involved a full analysis of your diagnosis and even if that seemed alright, a low-ranking benzodiazepine should have given for emergencies. The "edginess" is a common side-affect the may last for months before tolerance and yet without even a single visit, the "doctor" doubled the dose. This was bound to cause panic and over all torture.

     

    People being given highly addictive, anxiety provoking and over all risky drugs should be seen once a week for at least a month given your reaction report to ritalin. After that no dose increase should have occurred until the doctor knew you were a lot more comfortable with the first dose.

     

    Throw me a bone here, who the ###### did you see? This was NOT best practice to say the least.

×
×
  • Create New...